MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP774D
Medical Device Problem Codes Material Frayed (1262); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture slippage was poor and the surface of the suture was rough.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ 275 g/m h6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 investigation findings: c22 - photo review.H3 investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the magnified images show a suture with surface of the suture was rough.The image is not clear to determine the failure mode.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.The following information was requested but unavailable: please provide the lot number.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the defect of the suture? besides the suture being rough, were there any other defects? did the suture fray?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/22/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: what is the defect of the suture? the feel of the suture was not good.The suture was not slipping, and the suture surface was rough.Besides the suture being rough, were there any other defects? no.Did the suture fray? no.A device has been received for product code: j774d, lot: skmdtl, however clarification is requested whether the product belongs to this complaint.The following additional information was requested: this complaint is for product code product code: vcp774d.1.Could you please clarify if the additional device belong to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to (b)(6) with the ups, dhl or fedex tracker number.H3 investigational summary: the returned sample determined that it was received one opened sample that pertained to product code vcp305.This product code is a control release and requires eight strands per packet.During visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The sutures were examined under magnification and fraying suture could be observed along the strands resulting in a damaged suture.The functional test was performed using an instron equipment and the tensile force was above the minimum requirements.Based on the information currently available, frayed defect was identified as a damaged suture during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the returned sample determined that it was received one unopened sample that pertained to product code vcp305.This product code is a control release and requires eight strands per packet.During visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The sutures were dispensed and examined under magnification and fraying suture could be observed along the strands resulting in a damaged suture.The functional test was performed using an instron equipment and the tensile force was above the minimum requirements.Based on the information currently available, frayed defect was identified as a damaged suture during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/4/2023 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: -product code j774d, lot skmdtl 1.Could you please clarify if the additional device belong to this complaint? =>since the product involved cannnot be returned, the customer requested that the sample as same product number is investigated.1a.If yes, did a device malfunction occur during the same procedure? =>no 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.=>no 3.If the device was not reported before, please provide more details of device malfunction.=>the surface of the suture has damage.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.=>unk 5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.=>it was sent to ethicon inc.Product complaint # (b)(4).Date sent to the fda: 10/4/2023 corrected information: h3 investigational summaries h3 investigational summary: the returned sample determined that it was received one opened sample that pertained to product code vcp774d.This product code is a control release and requires eight strands per packet.During visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The sutures were examined under magnification and fraying suture could be observed along the strands resulting in a damaged suture.The functional test was performed using an instron equipment and the tensile force was above the minimum requirements.Based on the information currently available, frayed defect was identified as a damaged suture during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the returned sample determined that it was received one unopened sample that pertained to product code vcp774d.This product code is a control release and requires eight strands per packet.During visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The sutures were dispensed and examined under magnification and fraying suture could be observed along the strands resulting in a damaged suture.The functional test was performed using an instron equipment and the tensile force was above the minimum requirements.Based on the information currently available, frayed defect was identified as a damaged suture during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905 4403
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17292574
Report Number2210968-2023-04918
Device Sequence Number11771371
Product Code GAM
UDI-Device Identifier10705031055513
UDI-Public10705031055513
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP774D
Device Catalogue NumberVCP774D
Device Lot NumberTC2AJZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/03/2023
09/08/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/22/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown